It is currently Sat Aug 19, 2017 10:11 am



All times are UTC - 5 hours [ DST ]


Our Sponsors





Post new topic Reply to topic  [ 9 posts ] 
Author Message
PostPosted: Wed Feb 10, 2016 6:21 am 
Offline
Average Poster
Average Poster

Joined: Thu Nov 05, 2015 7:04 pm
Posts: 4
Here I go again. Another induction creeping up on me. Please, someone tell me there is an easier, slightly less painful way to go about this? I have been here more times than I'd like to admit and my rate for success is not the greatest. Precip WD loves me. The feeling is in no way mutural. I have two young boys who depend on me, 24/7. I CANT be sick long enough to induce. I have a pretty hefty habit that seems to make induction damn near impossible. Please, anyone, tips? Tricks? Advice?


Top
 Profile  
 
PostPosted: Wed Feb 10, 2016 11:04 am 
Offline
Moderator
Moderator

Joined: Fri May 01, 2015 9:58 am
Posts: 882
Hi K, Welcome! I wish that I had an answer for you! I don't have alot of experience with inducting. I was addicted to tramadol. I was taking 40 to 50 50mg pills per day. I went to the suboxone Dr. on Thursday, tool my last tram on Friday night. I waited for 24 hours as instucted but on Saturday night I was ok. So I decided to wait. I made it to 8am Sunday morning and I could not stand the feelings of anxiety and depression. I took the first strip and it was like magic...the symptoms went away. I could not believe how easy it was. I was prescribed 24 mgs and that is what I took for the first month. I dropped to 16mgs and stayed there for a month before going to 12mgs. I was at 12 for a few months and went to 8mgs. It took another few months and I landed at 6mgs which is where I am now. I have heard that getting below 4mgs is when it starts to get tricky. We will see, I am in no rush. I wish you all the luck! Keep posting, we will be with you all the way!


Top
 Profile  
 
PostPosted: Wed Feb 10, 2016 11:51 am 
Offline
Moderator
Moderator
User avatar

Joined: Tue Mar 11, 2014 10:48 pm
Posts: 1314
Im sorry but there isnt an easier way Kdp.
Its all about the tolerance. As you ve said yours is pretty high. The only thing you could do is slow up on what your taking to get high from before the start of induction.
People with lower tolerance to weaker opiates do well quickly. I know I did.
The problem as you know is the sickness and depression and your active life puts a stain on you.

Others could say to take comfort meds, maybe that can work, but they can also mask your wd. Do you have a COWS scale? With the help of another you could score it and may be able to induct sooner..

Best of luck and hang in there..

Razor


Top
 Profile  
 
Our Sponsors
PostPosted: Wed Feb 10, 2016 12:53 pm 
Offline
Moderator
Moderator
User avatar

Joined: Mon Sep 15, 2014 7:15 pm
Posts: 2301
Location: Tennessee
Like the others, unfortunately there's not much of a magic way to avoid the withdrawal that comes with the induction process. I remember being so scared of that part when I first started sub. My Dr made me wait 32 hours. I was used to taking around 150mg of oxycodone a day and the thought of having to go over a day without anything terrified me. I have three children that I had to take care of also. My youngest was 5 at the time. I was sick but knowing that I'd be feeling much better in x amount of hours really helped me. I kept thinking...this is it, after this it'll all be so very worth it.

U can do this, if I could honestly anybody can. U may not even have to wait as long as I did. Some ppl have said they induced a lot quicker than I did. It's so worth it no matter how long u wait. Good luck!

_________________
Jennifer


Top
 Profile  
 
PostPosted: Wed Feb 10, 2016 8:52 pm 
Offline
Average Poster
Average Poster

Joined: Thu Nov 05, 2015 7:04 pm
Posts: 4
Unfortunately I have done this a handful of times. My experiences have more often than not been downright traumatizing. It's to the point that jumping to subs is absolutely terrifying. When I am in pretty heavy with drawl I get into a very dark scary place in my mind. If it wasn't for my babies I would have offed myself by now. That old saying sick and tired of being sick and tired is very much the truth. I've struggled with addiction since I was 13 years old. I'm now 29. It's just so draining as you all know I'm sure. Back to the induction discussion, I've been calling detox centers today to see if I can't get in. Which so far obviously has been unsuccessful. I keep getting the same answer, which is, there's no female beds available, call back tomorrow morning and every hour thereafter until something is available. That whole situation just makes this even more painful. And I say painful meaning my spirit and my heart. I'm just feeling very hopeless right now.


Top
 Profile  
 
PostPosted: Wed Feb 10, 2016 9:10 pm 
Offline
6 Months or More
6 Months or More
User avatar

Joined: Fri Nov 25, 2011 6:14 pm
Posts: 269
Location: Petoskey, MI
The trick for sure is to lower tolerance. I switched from 120 mg of methadone, ouch, and didnt wait long enough when I began suboxone. Double ouch. So even if I did wait to induce and not get precipitated withdrawal, I still would've had a hard time because in no way could the buprenorphine fill my receptors to be comfortable at any dose. The only problem I really had after pw was some anxiety and cravings, but just for a few days and it wasn't all that bad.

_________________
PUGS NOT DRUGS


Top
 Profile  
 
PostPosted: Thu Feb 11, 2016 5:03 pm 
Offline
Power Poster
Power Poster

Joined: Thu Sep 03, 2015 2:18 pm
Posts: 66
Hi Pugmommy, I have a question if you're still paying attention to this thread. I am planning on switching from 40 mg of methadone to suboxone as soon as I find a Sub doctor in my area. I am not sure how to do it without suffering from wd's. I know that I need to get as much of the methadone out of my system as I can, which takes at least 72 hours. I know this from past experience since I have detoxed from methadone many many times and I don't even start to feel any real significant wd's until about the 3rd day. It has taken as long as 5 days for it to leave my system so I'm well aware of the amount of time methadone stays in the system.

Considering all that, if I go 48 hours without methadone and then take a dose of suboxone will it make me feel any worse than I already feel? If not why not just take the suboxone and keep taking it until I feel better? I'm so confused about the meaning of PW and what exactly causes it and when one is safe or not safe from pw?

any info would be very helpful! thanks, megster


Top
 Profile  
 
PostPosted: Thu Feb 11, 2016 5:31 pm 
Offline
Power Poster
Power Poster

Joined: Tue Jan 06, 2015 5:01 pm
Posts: 80
Megster, PW is basically forcing your body to go into withdraw...sounds fun right? No one wants to experience PW's, and if you google methadone to suboxone, you can read plenty of ways people made the switch safely, and the bad transitions (because they didn't wait long enough). I had a frien who was on subs for a year, then switched to methadone, he take 66mg a day, well he missed his last clinic appointment last Friday, and so no take homes for the weekend (his girlfriend is still on subs, so Sat morning he took a strip, and ended up in the hospital). The methadone binds to the mu opiod receptors (as does suboxone), but the naloxone in the sub basically "rips" the methadone off the receptors, which is what causes the PW's..sweats, chills, nausea, convulsing for example. From what I've read, you should try to taper down to 5 mg a day, then wait about 48-72 hours before taking subs. I've also seen tapers down to 30mg's then people waited 2-3 days, and were in at LEAST moderate wd before taking subs. Google what I referenced, and read others experiences. My friend should/could have skipped his done for the weekend, and still been okay til he made it to the clinic Monday morning, but he learned a hard lesson. I hope this helps as a starting point on some info.


Top
 Profile  
 
PostPosted: Thu Feb 18, 2016 2:25 pm 
Offline
Power Poster
Power Poster

Joined: Thu Sep 03, 2015 2:18 pm
Posts: 66
Hi Todd, thanks for your response. It's been a week and I just noticed it but your info helped a lot! Thank you for that! I will google what you suggested and see what info I come up with. thanks again! big help! megster


Top
 Profile  
 
Display posts from previous:  Sort by  
Post new topic Reply to topic  [ 9 posts ] 

All times are UTC - 5 hours [ DST ]


Who is online

Users browsing this forum: No registered users and 0 guests


You cannot post new topics in this forum
You cannot reply to topics in this forum
You cannot edit your posts in this forum
You cannot delete your posts in this forum
You cannot post attachments in this forum

Search for:
Jump to:  
Our Sponsors
Suboxone Forum latest topics RSS feed Subscribe to the entire forum
 

 

 
Fond Du Lac Psychiatry
Dr. Jeffrey Junig, M.D., Ph.D.

  • Board Certified Psychiatrist
  • Asst Clinical Professor, Medical College of Wisconsin

Powered by phpBB® Forum Software © phpBB Group